Skip to main content
×
×
Home

Recent studies on ECG changes, antipsychotic use and sudden death in psychiatric patients

  • J. G. Reilly (a1), S. H. L. Thomas (a2) and I. N. Ferrier (a3)
  • View HTML
    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Recent studies on ECG changes, antipsychotic use and sudden death in psychiatric patients
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Recent studies on ECG changes, antipsychotic use and sudden death in psychiatric patients
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Recent studies on ECG changes, antipsychotic use and sudden death in psychiatric patients
      Available formats
      ×
Abstract
Copyright
This is an Open Access article, distributed under the terms of the Creative Commons Attribution (CC-BY) license (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
References
Hide All
Appleby, L., Shaw, J., Amos, T., et al (2000) Sudden unexplained death in psychiatric in-patients. British Journal of Psychiatry, 176, 405406.
Baker, B., Dorian, P., Sandor, P., et al (1997) Electrocardiographic effects of fluoxetine and doxepin in a) patients with major depressive disorder. Journal of Clinical Psychopharmacology, 17, 1521.
Buckley, N. A., Whyte, I. M. & Dawson, A. H. (1995) Cardiotoxicity more common in thioridazine overdose than with other neuroleptics, Journal of Toxicology. Clinical Toxicology, 33(3), 199204.
Carrillo, J. A., Ramos, S. I., Herraiz, A. G., et al (1999) Pharmacokinetic interaction of fluvoxamine and thioridazine in schizophrenic patients. Journal of Clinical Psychopharmacology, 19(6), 494499.
Committee on Safety of Medicines & Medicines Control Agency (2001) QT interval prolongation and antipsychotics. Current Problems in Pharmacovigilance, 27, 4.
Food and Drug Administration (2000) Supplemental New Drug Applications for Mollaril (Thioridazine). Rockville, MD: US Department of Health and Human Services (http://www.fda.gov/cder/ogd/rld/17923s48.pdf).
Kirchner, V., Kelly, C. A. & Harvey, R. J. (2001) A systematic review of the evidence for the safety and efficacy of thioridazine in dementia (Cochrane Review). In The Cochrane Library, 4. Oxford: Update Software.
Prescription Pricing Authority (1999) Prescribing Cost Analysis Report 1999. (http://www.doh.gov.uk/stats/pca99.htm) London: Department of Health.
Reilly, J., Ayis, S., Ferrier, I., et al (2000) QTc interval abnormalities and psychotropic drug therapy in psychiatric patients. Lancet, 355, 10481052.
Reilly, J., Ayis, S., Ferrier, I., et al (2001) Sudden death and thioridazine (abstract). British Journal of Clinical Pharmacology, 51, 363.
Royal College of Psychiatrists (1997) The Association Between Antipsychotic Drugs and Sudden Death. Report of the Working Group of the Royal College of Psychiatrists Psychopharmaocology Sub-Group. Council Report CR57. London: Royal College of Psychiatrists.
Teschemacher, A. G., Seward, E. P., Hancox, J. C. et al (1999) Inhibition of the current heterologously expressed HERG potassium channels by imipramine and amitriptyline. British Journal of Pharmacology, 128(2), 479485.
Warner, J., Barnes, T. & Henry, J. (1996) Electrocardiographic changes in patients receiving neuroleptic medication. Acta Psychiatrica Scandinavica, 93, 311313.
Yap, Y. & Camm, J. (2000) Risk of torsade de pointes with non-cardiac drugs. BMJ, 320, 11581159.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

BJPsych Bulletin
  • ISSN: 0955-6036
  • EISSN: 1472-1473
  • URL: /core/journals/bjpsych-bulletin
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 1
Total number of PDF views: 20 *
Loading metrics...

Abstract views

Total abstract views: 92 *
Loading metrics...

* Views captured on Cambridge Core between 2nd January 2018 - 18th July 2018. This data will be updated every 24 hours.

Recent studies on ECG changes, antipsychotic use and sudden death in psychiatric patients

  • J. G. Reilly (a1), S. H. L. Thomas (a2) and I. N. Ferrier (a3)
Submit a response

eLetters

No eLetters have been published for this article.

×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *